Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

August 12, 2016Alachua County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 12, 2016, 8:21 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Aug 12, 2016, 9:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WWUS82 KJAX 130021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI AUG 12 2016
 
FLZ036-130100-
ALACHUA FL-
821 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA COUNTY UNTIL
900 PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWTHORNE...OR 8 MILES NORTH OF CITRA...MOVING NORTH AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...CROSS CREEK...ROCHELLE...GROVE PARK AND
LOCHLOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2946 8221 2946 8219 2947 8220 2947 8221
      2948 8221 2949 8222 2967 8231 2970 8205
      2946 8206 2945 8220
TIME...MOT...LOC 0021Z 174DEG 6KT 2953 8211 

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:34 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 12, 2:34 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
234 PM EDT FRI AUG 12 2016

.NEAR TERM /Through Saturday/..,

Storms have been struggling to form on the east coast sea breeze
thus far, with only a few isolated showers developing. Scattered
showers and storms were developing along the Gulf coast sea breeze
and pushing northward. Expect storms to initiate on the east coast
sea breeze within the next hour, with numerous showers and storms
across the interior late in the afternoon.

Storms are forecast to be near the 301 corridor in the early
evening, and then slowly dissipate by late evening as they lift to
the north and northwest. Upper level ridge axis is forecast to be
located in an east-west fashion across North Carolina and into the
western Atlantic through Saturday. The low level ridge axis will
be just north of Bermuda and extend southwest into the region. So,
deep southeast to southerly flow will prevail across the region.
Drier air is forecast to push northwest from the Bahamas tonight
and into the Florida peninsula on Saturday, but the driest air
will remain south of the region on Saturday. Drier low/mid level
air will move into the region, and precipitable water values will
fall slightly to 1.75-1.9". Temperatures aloft will cool, with
500mb temps falling to -7 to -8C, and mid level lapse rates will
steepen slightly. Overall rain chances are forecast to be slightly
lower than today, in the chance category. Storm motion will be to
the northwest at 10-15 mph. The east coast sea breeze will move
inland quickly in the afternoon, with storms forming near I-95 and
then moving inland through the rest of the afternoon.

Lows tonight will be in the 70s and highs on Saturday will be in
the low to mid 90s, except upper 80s to near 90 along the coast.

.SHORT TERM...Sat night through Mon Night...

Sat night...Sea breeze convection will gradually decrease in
coverage across the interior during the early evening between the
I-75 and Highway 301 corridors with dry conditions expected by
midnight. Mild temperatures overnight ranging in the 70s under
mostly clear to partly cloudy skies

Sun & Sun Night...Tropical wave will rotate from SE Florida
across the peninsula Sun afternoon with a swath of PWATs over 2
inches impacting our Fl zones during peak heating then SE Ga into
the evening under SE steering flow. Advertised elevated rain
chances of 50-60% across the interior due to this influx of
moisture interacting with the sea breezes/outflows and diurnal
heating. Precip will fade and push west into the evening with
coastal convergence possibly sparking some early morning showers
along the Atlantic after midnight. Max temps will range from highs
in the mid toward I-75 corridor to the upper 80s coast...with min
temps in the 70s Sun night.

Mon & Mon Night...Deeper and faster easterly flow develops with
morning showers and isolated tstorms moving inland along the
Atlantic through midday...then clearing along the Atlantic into
the mid afternoon as precip blossoms westward toward the Gulf
Coast region into the afternoon/early evening with a sea breeze
merger not expected across our zones due to elevated east winds.
Precip will fade to the west during the evening with resurrection
offshore of the Atlantic coast late in the night under easterly
flow. Slightly cooler max temps due to faster easterly flow and
sea breeze movement and resultant convection on Monday with low
temperatures once again ranging in the 70s Mon night to near 80
along the Atlantic and St. Johns River basin.

.LONG TERM...Tue through Fri...

Tue-Wed...Stacked Bermuda high pressure ridge axis across the
Carolinas will bring a prevailing easterly onshore flow across the
local area with PWATs generally 1.6-1.8 inches favoring scattered
main diurnally driven convection. The highest rain chances will
focus along the Atlantic coast by early afternoon then precip will
shift inland toward the I-75 corridor through late afternoon and
into the evening where sea breezes/outflows will converge.
Temperatures will trend near normal with highs in the upper 80s
along the coast to lower 90s inland with minimums ranging in the
70s.

Thu-Fri...Mean ridge axis shifts southward and meanders near the
Fl-Ga state-line with very light steering flow over the local area
as a mean layer trough begins to carve south just downstream of
the lower MS River Valley and absorbs a TUTT retrograding across
south Florida. On Thu some drier air on this subsidence side of
the TUTT with PWATs around 1.5-1.6" inches will limit convective
coverage some compared to previous days...then into Fri rain
chances increase again as mean trough begins to deepen across the
eastern CONUS and Gulf Coast region and southerly flow across the
local area increases moisture to PWATs around 1.8 inches again
with a focus for aftn/evening convection across the interior with
both sea breezes expected to push inland. Temperatures will
moderate to slightly above normal by Fri with low/mid 90s inland
to upper 80s coast.

&&

.AVIATION...
Storms are possible near the inland TAF sites this afternoon, and
near KGNV into the early evening. Brief MVFR/IFR cigs are possible
near/in showers and storms. Southeast winds around 10 knots are
expected through the afternoon, with light winds overnight.
Patchy fog is possible at KVQQ and KGNV again tonight, but only
added to KVQQ at this time. Southeast winds will then increase to
around 10 knots once again near the end of the TAF period.

&&

.MARINE...
S/SE flow with local sea breezes generally at 15 knots or less
with seas generally 2-4 ft will slowly become more E/SE over
the weekend into the early next week as high pressure ridge
amplifies north of the waters.

Rip Currents: Low risk through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  94  73  94 /  20  40  30  20
SSI  78  90  78  89 /  10  20  10  20
JAX  75  93  74  92 /  10  30  20  30
SGJ  76  89  77  89 /  10  20  10  30
GNV  73  93  73  92 /  30  40  30  60
OCF  73  93  73  92 /  40  40  30  60

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Kennedy/Nelson
Hazardous weather outlook, Aug 12, 8:02 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT FRI AUG 12 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-131545-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
802 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

SCATTERED TO BRIEFLY NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
EVENING...MAINLY OVER INLAND AREAS. STORM MOTION WILL GENERALLY BE
TOWARDS THE NORTH AT 10 TO 15 MPH. A FEW STRONG STORMS WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...PRIMARILY DURING
THE AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 12, 5:54 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT FRI AUG 12 2016

GAZ132-149-122245-
ATKINSON GA-COFFEE GA-
554 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND WESTERN
ATKINSON COUNTIES UNTIL 645 PM EDT...

AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLACOOCHEE...MOVING NORTH AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WILLACOOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3147 8314 3147 8312 3149 8310 3149 8292
      3120 8296 3121 8305 3123 8305 3128 8303
      3131 8306 3134 8307 3136 8310 3139 8311
      3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 2154Z 189DEG 13KT 3129 8305

PETERSON
Special weather statement, Aug 12, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT FRI AUG 12 2016

FLZ040-130015-
MARION FL-
731 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
815 PM EDT...

AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF SANTOS...OR 11 MILES NORTHWEST OF
WILDWOOD...MOVING NORTHWEST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
SANTOS AND BELLEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
      2901 8242 2902 8243 2920 8235 2912 8203
      2896 8210 2896 8231
TIME...MOT...LOC 2331Z 113DEG 13KT 2896 8219

PETERSON
Special weather statement, Aug 12, 8:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT FRI AUG 12 2016

FLZ040-130045-
MARION FL-
800 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 845
PM EDT...

AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OCALA...MOVING NORTH AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...CITRA...ANTHONY...OCALA AIRPORT...SPARR...SANTOS...
REDDICK AND LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2937 8236 2943 8206 2910 8204 2907 8222
TIME...MOT...LOC 0000Z 177DEG 11KT 2916 8212

PETERSON
Special weather statement, Aug 12, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI AUG 12 2016

FLZ036-130100-
ALACHUA FL-
821 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA COUNTY UNTIL
900 PM EDT...

AT 821 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWTHORNE...OR 8 MILES NORTH OF CITRA...MOVING NORTH AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...CROSS CREEK...ROCHELLE...GROVE PARK AND
LOCHLOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2946 8221 2946 8219 2947 8220 2947 8221
      2948 8221 2949 8222 2967 8231 2970 8205
      2946 8206 2945 8220
TIME...MOT...LOC 0021Z 174DEG 6KT 2953 8211

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:00 PM EDTSpecial Weather StatementJAXMarion45 min
Aug 12, 9:14 PM EDTSpecial Weather StatementJAXBradford46 min
Aug 13, 5:11 PM EDTSpecial Weather StatementJAXClay49 min
Aug 13, 5:15 PM EDTSevere Thunderstorm WarningJAXClay45 min
Aug 13, 5:35 PM EDTSpecial Weather StatementJAXClay40 min
Aug 13, 5:40 PM EDTSpecial Weather StatementJAXAlachua50 min
Aug 13, 7:30 PM EDTSpecial Weather StatementJAXColumbia, Union45 min
Aug 13, 7:47 PM EDTSpecial Weather StatementJAXHamilton43 min
Aug 13, 6:26 PM EDTSpecial Weather StatementJAXCoffee34 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.